MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL; GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Catalog Number 09556508001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eplex base unit serial numbers were (b)(6).Sampler material from the patient was requested for further investigation.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of false negative staphylococcus aureus results for two samples from the same patient using the eplex blood culture identification panel - gram positive (bcid-gp) panel results with the eplex base units.The samples were from the same patient but different bottle sets.The tests were performed on (b)(6) 2025.Sample 1 was tested on analyzer eplex serial number (b)(6) multiple times and then tested on eplex serial number (b)(6).Sample 2 was only tested on eplex serial number (b)(6).All of the results from the eplex analyzers were staphylococcus species.The culture results were staphylococcus aureus (mssa).
 
Additional Manufacturer Narrative
The investigation did not identify a product problem.The event was consistent with sample-related factors, such as a lower than intended target concentration within the sample volume analyzed by the assay, or with variations within the intended test target.There is a risk of false-negative results due to the innate nature of microbes.
 
Additional Manufacturer Narrative
Medwatch field d4 lot no was updated.The two patient samples were received for further investigation.Both samples were tested, and staphylococcus and staphylococcus aureus were detected.The investigation did not identify a product problem.The cause of the event could not be determined, but the event was consistent with sample-related issues.It was possible that a lower than intended target concentration was within the sample volume analyzed by the assay.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION PANEL - GRAM POSITIVE (BCID-GP) PANEL
Common Device Name
GRAM-POSITIVE BACTERIA AND THEIR RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key21662205
Report Number3008632402-2025-00814
Device Sequence Number8737758
Product Code PAM
UDI-Device Identifier00857167005320
UDI-Public00857167005320
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K181663
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Catalogue Number09556508001
Device Lot Number10240086
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer05/02/2025
04/16/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date05/05/2025
05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown